Duke Mathematical Journal

Galois representations attached to modp cohomology of GL(n,)

Avner Ash

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 65, Number 2 (1992), 235-255.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11F80: Galois representations
Secondary: 11F33: Congruences for modular and $p$-adic modular forms [See also 14G20, 22E50] 11F75: Cohomology of arithmetic groups 11R39: Langlands-Weil conjectures, nonabelian class field theory [See also 11Fxx, 22E55]


Ash, Avner. Galois representations attached to $\mod p$ cohomology of $GL(n,\mathbb{Z})$. Duke Math. J. 65 (1992), no. 2, 235--255. doi:10.1215/S0012-7094-92-06510-0. https://projecteuclid.org/euclid.dmj/1077295135

Export citation


  • [A] A. Ash, Farrell cohomology of $\rm GL(n,\bf Z)$, Israel J. Math. 67 (1989), no. 3, 327–336.
  • [AGG] A. Ash, D. Grayson, and P. Green, Computations of cuspidal cohomology of congruence subgroups of $\rm SL(3,\bf Z)$, J. Number Theory 19 (1984), no. 3, 412–436.
  • [AM] A. Ash and McConnell, $\Mod p$ cohomology of $SL(n,\mathbbZ)$, preprint.
  • [AS] A. Ash and G. Stevens, Cohomology of arithmetic groups and congruences between systems of Hecke eigenvalues, J. Reine Angew. Math. 365 (1986), 192–220.
  • [Br] K. Brown, Cohomology of groups, Graduate Texts in Mathematics, vol. 87, Springer-Verlag, New York, 1982.
  • [Ca] H. Carayol, Sur les représentations $l$-adiques associées aux formes modulaires de Hilbert, Ann. Sci. École Norm. Sup. (4) 19 (1986), no. 3, 409–468.
  • [Cl1] L. Clozel, Motifs et formes automorphes: applications du principe de fonctorialité, Automorphic forms, Shimura varieties, and $L$-functions, Vol. I (Proceedings of the Ann Arbor Conference, MI, 1988) eds. L. Clozel and J. S. Milne, Perspect. Math., vol. 10-I, Academic Press, Boston, MA, 1990, pp. 77–159.
  • [Cl2] L. Clozel, Representations galoisiennes associées aux représentations automorphes autoduales de $GL(n)$, preprint.
  • [EM] B. Eckmann and G. Mislin, Galois action on algebraic matrix groups, Chern classes, and the Euler class, Math. Ann. 271 (1985), no. 3, 349–358.
  • [EGM] J. Elstrodt, F. Grunewald, and J. Mennicke, $\rm PSL(2)$ over imaginary quadratic integers, Arithmetic Conference (Metz, 1981), Journée Astérisque, vol. 94, Soc. Math. France, Paris, 1982, pp. 43–60.
  • [HO] A. J. Hahn and O. T. O'Meara, The classical groups and $K$-theory, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 291, Springer-Verlag, Berlin, 1989.
  • [KPS] M. Kuga, W. Parry, and C.-H. Sah, Group cohomology and Hecke operators, Manifolds and Lie groups (Notre Dame, Ind., 1980), Progr. Math., vol. 14, Birkhäuser Boston, Mass., 1981, Papers in Honor of Yozô Matsushima, pp. 223–266.
  • [Se1] J.-P. Serre, Sur les représentations modulaires de degré $2$ de $\rm Gal(\overline\bf Q/\bf Q)$, Duke Math. J. 54 (1987), no. 1, 179–230.
  • [Se2] J.-P. Serre, Une interprétation des congruences relatives à la fonction $\tau$ de Ramanujan, Sém. Delange-Pisot-Poitou 9, (1967/68), exposé 14; Œuvres, Volume II, 1960–1971, Springer, Berlin, 1986, pp. 498–511.
  • [Sh] G. Shimura, Introduction to the arithmetic theory of automorphic functions, Publications of the Mathematical Society of Japan, No. 11. Iwanami Shoten, Publishers, Tokyo, 1971.
  • [So1] C. Soulé, The cohomology of $\rm SL\sb3(\bf Z)$, Topology 17 (1978), no. 1, 1–22.
  • [So2] C. Soulé, $K$-théorie des anneaux d'entiers de corps de nombres et cohomologie étale, Invent. Math. 55 (1979), no. 3, 251–295.